Advertisement

Reactions Weekly

, Volume 1786, Issue 1, pp 85–85 | Cite as

Flecainide overdose

Various toxicities: 3 case reports
Case report
  • 14 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

  • * Drug overdose

In a case series, 3 patients (2 women and 1 man) aged 21−71 years were described, who developed cardiac arrest, decreased blood pressure, wide QRS complex tachycardia, wide QRS complex bradycardia, left ventricular ejection fraction decreased, acidaemia or hyperlactataemia following an overdose of flecainide [not all routes, durations of treatments to reactions onset and outcome stated].

Case 1: The 71-year-old woman presented to the emergency department with gradual palpitation and dyspnoea for the previous week. Her cardiological history included sick sinus syndrome and atrial fibrillation. The sick sinus syndrome was treated by pacemaker implantation. Her current medications consisted of long-acting flecainide 200 mg/day, a rhythm medication (sotalol 160mg...

Reference

  1. Domont P, et al. Three cases of cardiac arrest with massive flecainide intoxication treated with extracorporeal assistance. Medecine Intensive Reanimation 28: 157-163, No. 2, Jan 2019. Available from: URL: http://doi.org/10.3166/rea-2019-0094 CrossRefGoogle Scholar

Copyright information

© Springer International Publishing AG 2020

Personalised recommendations